Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Taking Ramipril. Pain in the leg joints. Tried Naproxen to reduce inflammation. Due to the medication side effects?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
I take Ramipril 10 MG twice daily. I have developed pain in my leg joints, especially severe when I wake up. The pain is also present after I have sat for awhile and attempt to stand. I have take 880 mg of naproxen to decrease inflammation in the past but that doesn't seem to work any longer.
Posted Wed, 25 Apr 2012 in Medicines and Side Effects
Answered by Dr. Praveen Tayal 35 minutes later

Thanks for posting your query.

Bone pain and joint pains are a common side effect of ramipril. The non improvement of pain on taking naproxen is further suggestive of a side effect due to ramipril intake.

You need to consult your physician for considering other more suitable anti hypertensive drugs to control your high blood pressure.

Usually this bone and joint pain improves within 2 weeks of stopping the drug.

Taking pain killers can only provide partial relief for some time but switching the drug with other anti hypertensives will be helpful.

I hope this answers your query.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor